MAUDE Adverse Event Report: VASCUTEK LTD THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS

VASCUTEK LTD THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/03/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: e.1888 - hemorrhage/blood loss/bleeding - doctor was unable to control bleeding at the proximal end of the aorta due to continuous filling of the false lumen.Impact code: f.4624 - surgical intervention- as an attempt to regain control, at relay pro was deployed to eliminate the distal prefusion of the false lumen.The relay pro was successfully deployed and successfully covered the fenestrations within its length.1802- death- unfortunately, the patient did not survive the surgery.Device problem code: a.3190- insufficient information- awaiting additional information.Component code: g.4755 - part/component/sub-assembly term not applicable.Type of investigation: b.4110 - trend analysis: a 4 -year review of similar complaints thoraflex hybrid sales (b)(6)2021 - (b)(6)2024 vs blood oozing body type (b)(6)2021 - (b)(6)2025 gave an occurrence rate of(b)(4).No trend requiring action has been identified.4111 - communication interview: the graft was soaked in saline prior to implant.The graft was not allowed to dry out.There was no sizing issues indiacted.The procedure was extended because of the uncontrolled bleeding but at no point was the graft identified at the issue.Awaiting additional information.3331 - analysis of production records: full batch review performed which showed no issues with the device during manufacture.4114 - device not returned: the device is not available for return.Investigation findings: c.3233 - results pending completion of investigation.Investigation conclusion: d.11 - conclusion not yet available as investigation is ongoing.
 
Event or Problem Description
Doctor was unable to control bleeding at the proximal end of the aorta due to continuous filling of the false lumen.As an attempt to regain control, at relay pro was deployed to eliminate the distal prefusion of the false lumen.The relay pro was successfully deployed and successfully covered the fenestrations within its length.Additional fenestrations were noted distal to the relay graft that were still filling the false lumen.It is believed that this led to the bleeding that could no longer be controlled proximally.Patient outcome: the patient did not survive the surgery.After speaking with doctor, they were not left with the impression that the device did not have a role in the outcome.It was mentioned that he simply was unable to control/stop the bleeding.
 
Event or Problem Description
Doctor was unable to control bleeding at the proximal end of the aorta due to continuous filling of the false lumen.As an attempt to regain control, at relay pro was deployed to eliminate the distal prefusion of the false lumen.The relay pro was successfully deployed and successfully covered the fenestrations within its length.Additional fenestrations were noted distal to the relay graft that were still filling the false lumen.It is believed that this led to the bleeding that could no longer be controlled proximally.Patient outcome: the patient did not survive the surgery.After speaking with doctor, they were not left with the impression that the device did not have a role in the outcome.It was mentioned that he simply was unable to control/stop the bleeding.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00019 to provide event closure information for (b)(4).
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: e.1888 - hemorrhage/blood loss/bleeding - doctor was unable to control bleeding at the proximal end of the aorta due to continuous filling of the false lumen.Impact code: f.4624 - surgical intervention- as an attempt to regain control, at relay pro was deployed to eliminate the distal prefusion of the false lumen.The relay pro was successfully deployed and successfully covered the fenestrations within its length.1802- death- unfortunately, the patient did not survive the surgery.Device problem code :a.2993: adverse event without identified device or use problem- additional information received from the site on 11 feb 25 confirming there were no visual issues related to the graft.The graft was soaked in saline prior to implantation, though the exact time is unknown, and it was not allowed to dry out.The gelatin coating appeared undamaged.The procedure was extended due to uncontrolled bleeding, but at no point was the graft identified as the issue.There were no sizing issues indicated, and no bleeding was reported from the gelatin portion of the thoraflex.Component code: g.4755 - part/component/sub-assembly term not applicable.Type of investigation: b.4110 - trend analysis: a 4 -year review of similar complaints thoraflex hybrid sales jan 21 - dec 2024 vs blood oozing body type jan 2021 - feb 2025 gave an occurrence rate of 0.014% no trend requiring action has been identified.4111 - communication interview: additional information received from the site on 11 feb 2025 confirming there were no visual issues related to the graft.The graft was soaked in saline prior to implantation, though the exact time is unknown, and it was not allowed to dry out.The gelatin coating appeared undamaged.The procedure was extended due to uncontrolled bleeding, but at no point was the graft identified as the issue.There were no sizing issues indicated, and no bleeding was reported from the gelatin portion of the thoraflex.Further information received from the site on 25 feb 25 confirmed the patient had a previous type a dissection extending to and beyond the celiac artery, which was not caused by the device.The areas of bleeding were not from the graft or device.There was a tear in the false lumen just distal to the thoraflex cuff, which was still being fed from a fenestration in the distal aorta, indicating that the patient's anatomy was weak.This false lumen was tearing and falling apart just distal to the cuff.There was no report of bleeding from the gelatin portion of the thoraflex.Thoraflex hybrid us ifu ref 301-213-usen rev 2.0: bleeding, death is an expected or foreseeable side effects as per current labelling and clinically well known.A full batch review was performed for tag0149, and no issues were identified during manufacturing process from raw materials to finished products.Scan review was completed on (b)(6) 2025, however only pre-op scans were received.The patient has a type a aortic dissection extending to the aortic bifurcation.There is greater contrast opacification of the false lumen.3331 - analysis of production records: full batch review performed which showed no issues with the device during manufacture 4114 - device not returned: the device is not available for return investigation findings: c 4256- malfunction observed without conclusive finding- no device deficiency was identified, as a tear in the false lumen just distal to the thoraflex cuff was still being fed from a fenestration in the distal aorta, indicating that the patient's anatomy was weak.Investigation conclusion: d 4315 - cause not established- the complaint investigation of blood oozing from body event could not establish a causal link to a device deficiency.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID PLEXUS
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key21512465
Report Number9612515-2025-00019
Device Sequence Number11887575
Product Code QSK
UDI-Device Identifier05037881026756
UDI-Public05037881026756
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHP3038X100A-G
Device Lot Number25731952
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age60 YR
Patient SexMale